Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 10, 2006, 10:51 AM PDT for 5 counties in Idaho. It took effect at Aug 10, 2006, 11:00 AM PDT. It was in force for 12 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2006, 10:51 AM PDT (17:51 UTC)
- In effect from
- Aug 10, 2006, 11:00 AM PDT
- Expired
- Aug 10, 2006, 10:49 PM PDT
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:44 PM PDT | TSTM WND DMG | 12 N Coolin, ID | TREES DOWN OVER ROAD NEAR NORTH END OF PRIEST LAKE |
| Aug 10, 1:44 PM PDT | HAIL 0.5 | 8 Nnw Coolin, ID | PRIEST LAKE GOLF COURSE |
| Aug 10, 1:44 PM PDT | HAIL 0.75 | 8 Nnw Coolin, ID | NORDMAN NEAR PRIEST LAKE |
| Aug 10, 1:44 PM PDT | HAIL 0.88 | 5 Nw Coolin, ID | REPORTED 5 SOUTH OF NORDMAN |
| Aug 10, 2:13 PM PDT | HAIL 0.88 | 3 W Naples, ID | |
| Aug 10, 2:25 PM PDT | TSTM WND DMG | Bonners Ferry, ID | TREES DOWN |
| Aug 10, 3:23 PM PDT | HAIL 0.75 | Cabinet, ID | |
| Aug 10, 5:25 PM PDT | TSTM WND DMG | Clarkia, ID | BROKE OFF TOP OF 20 INCH DIAMETER TREE. DOWNED OTHER TREES. ALSO TORE SHEET METAL OFF OUT BUILDING. |
| Aug 10, 6:20 PM PDT | TSTM WND DMG | Cataldo, ID | DAMAGE TO BILLBOARD AT RV CAMPGROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 101751 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1051 AM PDT THU AUG 10 2006 WAZ673-102300- /O.NEW.KOTX.FW.W.0004.060810T1800Z-060810T2300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 1051 AM PDT THU AUG 10 2006 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. A LINE OF HIGH BASED THUNDERSTORMS WILL TRACK NORTHEAST ACROSS THE COLUMBIA BASIN THROUGH THE DAY. SCATTERED TO NUMEROUS LIGHTING STRIKES ARE POSSIBLE WITH LITTLE IF ANY RAIN. IN ADDITION...GUSTY WINDS WILL DEVELOP LATE THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND ABUNDANT LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ101-WAZ686-110200- /O.NEW.KOTX.FW.W.0004.060810T1800Z-060811T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 1051 AM PDT THU AUG 10 2006 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A LINE OF HIGH BASED THUNDERSTORMS WILL TRACK NORTHEAST ACROSS THE COLUMBIA BASIN INTO THE NORTHEAST WASHINGTON AND FAR NORTHERN IDAHO THROUGH THE DAY. SCATTERED TO NUMEROUS LIGHTING STRIKES ARE POSSIBLE WITH LITTLE IF ANY RAIN. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATE THIS AFTERNOON AND EVENING...MAINLY ACROSS THE SOUTHERN PORTION OF THE IDAHO PANHANDLE. THE STORMS WILL BE INCREASINGLY WET THROUGH THE EVENING. IN ADDITION...GUSTY WINDS WILL DEVELOP LATE THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND ABUNDANT LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS86 KOTX 102047 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 147 PM PDT THU AUG 10 2006 WAZ684-685-687-110300- /O.EXB.KOTX.FW.W.0004.000000T0000Z-060811T0300Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 147 PM PDT THU AUG 10 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT WHICH WILL BE MOVING ACROSS THE NORTHERN CASCADES THIS AFTERNOON. VERY WARM...DRY AND UNSTABLE AIR RESIDES OF AHEAD OF THE FRONT... LEADING TO THE INITIAL THUNDERSTORMS TO BE DRY. THESE STORMS WILL BECOME INCREASINGLY WET INTO THE EVENING WITH LOCAL DOWNPOURS AND HAIL POSSIBLE ESPECIALLY IN THE OKANOGAN HIGHLANDS. THE THUNDERSTORM THREAT WILL DIMINISH EARLY THIS EVENING. IN ADDITION...GUSTY WINDS WILL DEVELOP LATE THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND ABUNDANT LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ673-110300- /O.EXT.KOTX.FW.W.0004.000000T0000Z-060811T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 147 PM PDT THU AUG 10 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. A LINE OF HIGH BASED THUNDERSTORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS THE COLUMBIA BASIN THROUGH MID AFTERNOON. SCATTERED TO NUMEROUS LIGHTING STRIKES ARE POSSIBLE WITH LIGHT RAIN SHOWERS. MORE THUNDERSTORMS WILL MOVE IN FROM NORTHEAST OREGON...AND PASS ACROSS THE PALOUSE BY EARLY EVENING. IN ADDITION...GUSTY WINDS WILL DEVELOP LATE THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND ABUNDANT LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ101-WAZ686-110500- /O.CON.KOTX.FW.W.0004.000000T0000Z-060811T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 147 PM PDT THU AUG 10 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO LIFT NORTHEAST ACROSS NORTHEAST WASHINGTON AND FAR NORTHERN IDAHO THIS AFTERNOON. OCCASIONAL LIGHTING CAN BE EXPECTED...ALONG WITH GUSTY WINDS...BRIEF DOWNPOURS AND HAIL. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATE THIS AFTERNOON AND EVENING...MAINLY ACROSS THE SOUTHERN PORTION OF THE IDAHO PANHANDLE. THE STORMS WILL BE INCREASINGLY WET THROUGH THE EVENING. IN ADDITION...GUSTY WINDS WILL DEVELOP LATE THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND ABUNDANT LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 110304 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 804 PM PDT THU AUG 10 2006 WAZ673-684-685-687-110415- /O.EXP.KOTX.FW.W.0004.000000T0000Z-060811T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 804 PM PDT THU AUG 10 2006 ...RED FLAG WARNING HAS EXPIRED... THUNDERSTORM ACTIVITY HAS EITHER ENDED OR DECREASED DRAMATICALLY OVER THE AREA. THEREFORE THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ IDZ101-WAZ686-110600- /O.CON.KOTX.FW.W.0004.000000T0000Z-060811T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 804 PM PDT THU AUG 10 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO LIFT NORTHEAST ACROSS NORTHEAST WASHINGTON AND FAR NORTHERN IDAHO THIS AFTERNOON. OCCASIONAL LIGHTING CAN BE EXPECTED...ALONG WITH GUSTY WINDS... BRIEF DOWNPOURS AND HAIL. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATE THIS AFTERNOON AND EVENING...MAINLY ACROSS THE SOUTHERN PORTION OF THE IDAHO PANHANDLE. THE STORMS WILL BE INCREASINGLY WET THROUGH THE EVENING. IN ADDITION...GUSTY WINDS WILL DEVELOP LATE THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND ABUNDANT LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 110549 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1049 PM PDT THU AUG 10 2006 IDZ101-WAZ686-110700- /O.CAN.KOTX.FW.W.0004.000000T0000Z-060811T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 1049 PM PDT THU AUG 10 2006 ...RED FLAG WARNING IS CANCELLED... THUNDERSTORM ACTIVITY HAS EITHER ENDED OR DECREASED DRAMATICALLY OVER THE AREA. THEREFORE THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 10, 10:43 AM PDT, 8 minutes earlier.
Area forecast discussion, Aug 10, 10:43 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1043 AM PDT THU AUG 10 2006 .SYNOPSIS...AN UPPER TROUGH OVER THE EASTERN PACIFIC WILL MOVE SLOWLY EASTWARD. THE PACIFIC NORTHWEST WILL BE UNDER THE INFLUENCE OF SOUTHWESTERLY FLOW THROUGH THE END OF THE WORK WEEK. && .DISCUSSION... WAVE MOVING INTO OUR AREA IN SEVERAL PIECES. FIRST BAND IS CURRENTLY MOVING THROUGH THE COLUMBIA BASIN AS MAINLY MID/HIGH CLOUDS. BUT DYNAMICS WITH THIS BAND HAVE ENCOUNTERED THE MID-LEVEL INSTABILITY EAST OF THE CASCADES. THIS HAS CAUSED SOME ELEVATED CONVECTION TO DEVELOP JUST EAST OF MOSES LAKE. HAVE UPDATED THE FORECAST TO ADD A MENTION OF THUNDER TO THE BASIN. WE SHOULD SEE SOME MIDDAY CLEARING BEHIND THIS FIRST BAND TO ALLOW FOR SOME DESTABILIZATION. SECOND PIECE OF THIS SYSTEM IS OVER WESTERN WA SPREADING LIGHT RAIN OVER MOST OF THE PUGET SOUND. SIMPLE LINEAR EXTRAPOLATION PUTS THIS BAND IN THE VICINITY OF COLVILLE AROUND 7 PM. THIS COMBINED WITH AFTERNOON INSTABILITY SHOULD COMBINE FOR A FAIR AMOUNT OF THUNDERSTORM COVERAGE OVER THE NORTHERN MOUNTAINS LATE THIS AFTERNOON AND THIS EVENING. 0-6KM SHEAR OF AROUND 40 KTS WOULD INDICATE THAT A FEW STORMS COULD SHOW SOME ORGANIZATION TO THEM. THIRD PIECE IS BEST VIEWED IN WATER VAPOR IMAGERY AS A NICE VORT MAX OVER SOUTHWEST OREGON. THIS WAVE IS FORECAST TO EJECT NORTHEASTWARD ACROSS OREGON THIS AFTERNOON AND SHOULD AID IN THUNDERSTORM DEVELOPMENT OVER NORTHEAST OREGON. THIS ACTIVITY SHOULD TRACK ACROSS SOUTHEAST WASHINGTON AND INTO THE SOUTHERN PANHANDLE THIS EVENING. AGAIN DECENT SHEAR IN THIS AREA WILL AID IN THUNDERSTORM STRUCTURE. ALSO THE FORCING FROM THIS SHORT WAVE WILL HELP STORMS THAT FORM OVER THE HIGHER TERRAIN SURVIVE THE TRIP OFF THE MOUNTAINS AND ONTO THE VALLEYS/PLATEAUS. RJ && .AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING OVER THE BASIN AT 18Z ALONG THIN LINE OF MID LEVEL INSTABILITY. THESE STORMS SHOULD PASS ACROSS THE SPOKANE AREA TAF SITES BY 23Z. ALSO EXPECT THUNDERSTORMS TO DEVELOP OVER EASTERN OR BETWEEN 19Z AND 22Z AND MOVE INTO THE LWS AREA AND THEN NE TO THE ID MT BORDER. SOME MVFR CONDITIONS EXPECTED WITH THE THUNDERSTORMS... ALONG WITH THE POSSIBILITY OF LOCAL WINDS TO 30 KTS. JL && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 83 56 79 53 81 56 / 20 30 20 10 10 0 COEUR DALENE 82 54 77 49 80 51 / 20 40 30 20 10 0 PULLMAN 84 52 79 46 79 49 / 30 40 20 10 10 0 LEWISTON 91 62 88 58 88 59 / 20 50 10 10 10 0 COLVILLE 82 53 78 47 82 47 / 20 30 20 20 10 0 SANDPOINT 85 53 75 44 80 48 / 20 50 40 20 10 0 KELLOGG 84 55 79 47 81 51 / 20 60 40 20 10 0 MOSES LAKE 87 56 83 53 85 56 / 20 10 10 10 0 0 WENATCHEE 83 59 81 60 86 61 / 20 10 10 10 0 0 OMAK 83 56 82 53 87 56 / 20 20 10 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:13 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 35 min |
| Aug 10, 3:18 PM PDT | Severe Thunderstorm Warning | OTX | Asotin | 57 min |
| Aug 10, 1:17 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Boundary | 58 min |
| Aug 10, 2:15 PM PDT | Severe Thunderstorm Warning | OTX | Boundary | 30 min |
| Aug 10, 3:18 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 27 min |
| Aug 10, 4:21 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 21 min |
Nearby
Red Flag Warnings in Idaho, 2006Red Flag Warnings in Washington, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.